Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Curious 6mp/ Humira reactions?


04-29-2010, 09:47 PM   #1
iannnn621
New Member
 
Join Date: Sep 2009
Curious 6mp/ Humira reactions?

I've been on Humira for around 6 months now, taking one shot per week, and 6mp for around 3 months. I'm a pretty fair skinned person and have had to wear sunscreen on my face when outside for long periods of time, but it was never that serious. On Sunday I was outside for around 3 hours total without sunscreen, and I got insanely sunburned. Not just a little red, but almost purple, all over my face and arms (which never burn btw). I was outside again yesterday for 2 hours in totally overcast skies, AND sunscreen, and STILL got fried. As if I wasn't excited enough to look like a salmon at school, I got burned again today for being outside for less than 10 minutes total and look just as bad as I did yesterday.

Has anyone else had this bad of luck while being on either one of these drugs? I know this can be a side effect of Humira but I haven't read too many things about people experiencing it.
04-30-2010, 11:22 AM   #2
dreamintwilight
Senior Member
 
dreamintwilight's Avatar
 
Join Date: Feb 2010

My Support Groups:
I thought I read something before about people posting similar stories and they thought it was the 6MP. I am taking Humira and have not experienced anything like this yet, but do not spend a great deal of time outside. Perhaps it's the 6MP. Try looking up old threads on that. Have you mentioned it to your doc?
__________________
Marisa
February 2010 - diagnosed with Crohn's disease.
January 2011 - Inflammation downgraded from moderate-severe to mild with no symptoms!
January 2014 - adopted a mostly Paleo diet
May 2015 - still in remission!


Currently Taking
Humira - 40mg/week
Imuran - 125 mg/day
Calcium magnesium citrate
Fermented cod liver oil/butter blend
Culturelle probiotics
Vitamin D
Vitamin C
Biotin
Allegra
04-30-2010, 03:13 PM   #3
iannnn621
New Member
 
Join Date: Sep 2009
Yeah I've been trying to look up as many things as possible, and from what I've gathered both medications can increase my sensitivity to sun. Yes I called him this morning, but haven't heard back yet unfortunately
05-01-2010, 07:14 AM   #4
My Butt Hurts
Squeals-a-lot!
 
My Butt Hurts's Avatar
 
Join Date: Aug 2007
I had sun sensitivity when I was on Imuran, and Imuran is very closely related to 6mp. There is even a label right on the pharmacy bottle.
Wear sun screen for sure.
05-01-2010, 01:14 PM   #5
InkyStinky
Senior Member
 
InkyStinky's Avatar
 
Join Date: Feb 2010
Location: USA

My Support Groups:
Hey there! Boy, I'm sorry - sun issues are the pits. I'm on 6mp get a really bad rash from the sun, but it's not a burn. So far sunscreen is helping me out (like the SPF 70 stuff - coating every bit of exposed skin and reapplying every hour), but when I was younger (on 6mp then, too) almost nothing helped. I'd wear sunscreen and a protective long sleeved shirt and still get the rash all over my hands.

In my experience doctors haven't been very helpful with this issue - if your GI doesn't have any help for you maybe you could ask for a referral to a dermatologist or something. I remember my mom taking me to a derm - I think the only thing she could offer was a pamphlet about the sun-protective clothing but it might be worthwhile to talk to a skin specialist since your sort of sunburn sounds really severe. I'm sorry you're going through this - medicinally-induced "sun sensivity" really stinks.
__________________
Sabrina
IBD diagnosed 1990 @ 8yrs old (current dx: Crohn’s); Blood clots 12/2009 (DVT, bilateral PE)
6MP: 50mg/day

Ethel: “So, is everything okey-dokey?” Lucy: “No, it’s inky-stinky” ~ I Love Lucy

-Are you looking for a new treatment option for your Crohn's disease? If so, I suggest you look into the ongoing clinical trial by Qu Biologics for their SSI treatment. Click here for more information or to help spread the word.
05-03-2010, 11:36 AM   #6
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
http://www.humira.com/
http://www.healingwell.com/community...f=17&m=1523771

ask doctor about drug induced Lupus

also when I was on Azathioprine, I came out in urticaria (hives) then the doc mentioned sun sensitivity WTF?
could've told me before I went off on me jollies!!!
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!


Last edited by Astra; 05-03-2010 at 11:40 AM.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Curious 6mp/ Humira reactions?
Thread Tools


All times are GMT -5. The time now is 12:45 PM.
Copyright 2006-2017 Crohnsforum.com